Jun 14, 2004
Hi. I have been positive for the past 15years (I am 35years old). I stopped Trizivir in Oct 2004 because I was tired of medications. I was on Trizivir for about 3 years and kept viral load about 2,000 to 3,000 with an average CD4 of 950. Five years ago I was being treated for KS which has been in remission since then. Now my viral load has gone up to 100,000 but CD4 still around 950 has not gone down. Lately I have seen new lesions on my lower legs and those lesions that are now growing back. I would like to wait till the summer is over but not sure if the KS will start growing faster. Should I start medication right away or do you think I can wait? I like to suggest my doc. this combo. Emtriva/Viread/Viramune, since I have bad experience with PIs. I need to keep it simple.
| Response from Dr. Conway
Because of the KS, I would STRONGLY recommend that you restart treatment sooner rather than later, despite your high CD4 count. My concern with the regimen you select is the possible resistance to Emtriva that you may have given that you had a detectable viral load while on lamivudine, and there is considerable cross-resistance between Emtriva and lamivudine. I agree with the Viread and Viramune (I am comfortable giving the Viramune once a day). I might consider giving didanosine with the Viread instead of the Emtriva, to address the resistance problem outlined above. You should know that a recent study showed some issues with early virologic failure in 6/14 patients on a regimen consisting of didanosine, Viread and Sustiva, but this may have been due to specific characteristics of the individuals who were studied and has not been replicated by other groups. Nonetheless, you should still make sure that your viral load goes down appropriately once you start your new regimen.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- How Likely Is It To Get AIDS From Sex With A Prostitute?
- Should I Get Tested After Blowjob From A Prostitute?
- Coated Tongue After Oral Sex Worried I Have HIV
- Hairy Tongue After Giving Oral Sex What Are The Chances Of HIV
- Loose Stool After Receptive Anal Sex Without Condom What Are The Chances Of HIV
- Night Sweats After Sex With Sex Worker Sign Of HIV AIDS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.